MAUDE Adverse Event Report: CONVATEC INC L3C0600 - CURE PRODUCTS

CONVATEC INC L3C0600 - CURE PRODUCTS
Model Number 510814
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: ultram14 16in straight tip.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4).Manufacturing site: (b)(4).
 
Event or Problem Description
Consumer states "about 2-3 months ago ,when he last used the ultram14, he noted light bleeding post caths from meatus - he used several qty unknown from several mu from unknown lot #s about 2-3 months ago.He cath's 3 x a week, not to drain, urine but to keep known urethral scar tissue open.He said he had a very traumatic cystcopy a few years ago when he was examined for kidney stones.He said he started to have trouble voiding and his new urologist examined him with another cystoscopy and found urethral scar tissue and ordered him to cath 3 x a week just to keep scar tissue dilated.About 2-3 months ago he did note bleeding after each use with these catheters, just a small spot of blood on a 4x4 gauze he noted as he cleaned his penis post cath that would come out of his urethra that would immediately stop.He did notice more "drag" on the catheters than he had been feeling before when he pulled it out.No blood in his urine.He thinks these signs were a return of his urethral scar tissue and made an appointment with his urologist to be seen within the next month.He is unsure if this is related but also states he was in the er "about a month ago or a little over" because he also had a kidney cyst that burst and they also found a uti as well.Whenever a kidney cyst bursts for him, and it has happened in the past his urine looks very bloody suddenly.He is unsure if the uti that was found could be related to his blood post cath for the 2-3 months prior from the ultram14s catheters.He had no painful urination but he did have shaking chills, a temp of 99.4f.They did urine testing to find the uti and gave him antibiotics (unknown name) but he said he felt better and the bleeding resolved as well.He takes precaution to use the no touch sleeve and clean cleanly prior to passing his catheters at home.He said he has not cath'd in about a month or so since his er visit and wants to see his urologist first, which again he has an upcoming appt.He said he is voiding/ stream ok and does not feel like he is retaining.Prior to his use of the ultram14, he started cathing years ago with the gc gydrophilic which he liked a lot and then he said he was sent a brand "in a green box" which he said were ok too.He said when he first started cathing he was using 16fr and was switched to 14 fr a while ago because of his scar tissue.He thinks he was changed to the ultram14 "a while ago" because the other catheters were out of stock."he states he "never had bleeding with those but again, he thinks his scar tissue is back and the cause of the bleeding he experienced most recently.".

Brand Name
L3C0600 - CURE PRODUCTS
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key14251128
Report Number1049092-2022-00280
Device Sequence Number5043632
Product Code EZD
UDI-Device Identifier00815947021069
UDI-Public00815947021069
Combination Product (Y/N)N
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number510814
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Initial Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale